MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Perforation of Vessels (2135); Abdominal Distention (2601)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.
 
Event or Problem Description
It was reported via medsun: the patient continued to have abdominal distension the day of the incident for which an abdominal ultrasound was performed which showed "florid inflammatory changes noted in the right lower quadrant with aperistaltic thick-walled tubular structure present.Ct of abdomen and pelvis with intravenous contrast is recommended to better assess the etiology of the tubular structure with associated inflammatory changes." ct scan with iv contrast was performed, contrast pushed through the picc/midline catheter [peripherally inserted central catheter].The resulting image showed, "contrast material instilled within the anterior pelvis consistent with an extraluminal placement of the catheter tip." i was informed immediately upon this finding and the patient was immediately brought back to the picu [pediatric intensive care unit].The patient remained on bipap [bilevel positive airway pressure] settings without escalation in respiratory support.The abdomen upon arrival was soft, mildly distended, but appeared non-tender.Pediatric surgery and vascular surgery were both consulted and agreed to keep the catheter in place until the morning.Previously infusing ppn [peripheral parenteral nutrition] was switched to infuse in another piv [peripheral iv line].Lovenox, which had been scheduled for a newly discovered thrombus, was discontinued.The leg and abdomen were closely examined serially throughout the night.The leg's peripheral pulses remained 2+ with capillary refill <2 seconds, and the color remained pink and warm.The abdomen remained soft, with the same mild distension.Patient passed a bowel movement in the morning.The incident was disclosed to the parents immediately upon the patient's arrival to the unit.The plan to keep the catheter in place until the morning and to hold any additional lovenox doses were relayed to the parents and they were in agreement.

Brand Name
POWERPICC PROVENA, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22066479
Report Number3006260740-2025-03280
Device Sequence Number21219377
Product Code LJS
UDI-Device Identifier00801741134104
UDI-Public(01)00801741134104(11)241002(17)251130(10)REJV3897
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberS1173108PD
Device Lot NumberREJV3897
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexMale